By Clodagh Sheehy
Thursday August 18 2011
Severe allergic shock and seizures were reported as side effects during the first year of the HSE Cervical Cancer vaccination programme for schoolgirls.
An overview report by the Irish Medicines Board said an estimated 159,000 doses of Gardasil have been distributed since the launch of the programme in May of last year.
Reports of “adverse events” after giving the vaccination included six cases of anaphylactic shock in patients and five reports of seizures.
The board’s members said that while they received 416 reports of side effects, overall “the balance of benefits and risks for the vaccine is positive”.
The report points out that “anaphylaxis is a very rare side effect of most vaccines” and that all of the patients recovered following treatment.
In the case of the seizures, two were in patients with epilepsy, one of whom had been diagnosed just prior to vaccination.
According to the IMB review, the majority of the side effects reported were “non-serious and consistent with the expected pattern of adverse effect for the vaccine, as described in the product information”.
Most of the reports related to dizziness with or without a headache.
It warns that in relation to anaphylaxis “appropriate medical treatment and supervision should always be readily available in case of a serious allergic reaction and possibly a rare anaphylactic event following the administration of the vaccine”.
The board said the first year of the Schools Immunisation Programme was now complete and the experience “has been consistent with the known safety profile of the vaccine”.
It said the IMB will no longer publish regular monitoring updates on its website although it will “continue to monitor the national experience with the use of Gardasil in the context of global safety data”.
The board will also continue to collaborate with the EU and international counterparts in the evaluation of these data “communicating nationally as necessary”.
To date no new risks have been identified for Gardasil during monitoring of national use.
Sandy L says
Does Gardasil increase the risk of brain damage?
In drug targeting polysorbate 80/Tween 80 is used to assist in the delivery of certain drugs (especially psychiatric, nano-drugs or chemotherapeutic agents) across the blood-brain barrier and into the brain tissue. Polysorbates act by rendering the barrier more porous (“open it up”).
The obvious deduction is that this is likely to happen regarding vaccines. In Gardasil there is the risk of passage being facilitated of neurotoxic aluminium and other substances crossing the blood-brain barrier and gaining contact with the brain tissue. Aluminium does not belong in the brain!
Many young girls have died after Gardasil vaccines. Autopsies rarely if ever include investigation of brain tissue. This may be of paramount importance towards revealing the truth about this vaccine.